Louisiana, 2007

Hail and Damaging Wind in Louisiana, April 2, 2007

April 2, 2007 · NWS SHV · 5 events in 3 counties and zones

Showers and thunderstorms developed along an outflow boundary that originated along the SE TX/SW LA gulf coast and moved north during the afternoon/evening hours of 04/02/07. Intense thunderstorms across SE TX developed a cold pool which helped the boundary continue moving northward.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Showers and thunderstorms developed along an outflow boundary that originated along the SE TX/SW LA gulf coast and moved north during the afternoon/evening hours of 04/02/07. Intense thunderstorms across SE TX developed a cold pool which helped the boundary continue moving northward. The cold pool aided in additional thunderstorm development as the boundary moved northward with some of the thunderstorms producing strong and damaging wind gusts along with large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 2, 1:41 PM CST, 4 hours 9 minutes earlier.

Area forecast discussion, Apr 2, 1:41 PM CST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
241 PM CDT MON APR 2 2007

.DISCUSSION...

WARM HUMID AIR MASS HAS RETURNED TO THE CWA. SETTING UP FOR
INTERACTION WITH COLD FRONT LATE TUESDAY...WHICH IS EXPECTED TO
TOUCH OFF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME
POSSIBLY SEVERE TUESDAY AFTERNOON AND EVENING. THE FRONT WILL
CLEAR OUT THE AREA AND NE WINDS AT THE SURFACE WILL HELP KEEP A
COOLER THAN NORMAL REGIME IN PLACE. HELPING THIS WILL BE A DIRTY
NW FLOW ALOFT THAT WILL KEEP CLOUDINESS AND OCCASIONAL SHOWER
ACTIVITY OVER THE AREA. MODELS HAVING A HARD TIME RESOLVING THE
DISTURBANCES IN THE RAPID NW FLOW AS THEY STRUGGLE TO PIN THE TAIL
ON THE STRENGTH AND POSITION OF THE ANOMALOUS EAST COAST UPPER
TROUGH THAT WILL DOMINATE THE LATTER HALF OF THE WEEK. CONSIDER
THE WEATHER DURING THE LATTER PORTION OF THE FORECAST TO BE SOMEWHAT
UNSETTLED. /17/

&&

.AVIATION...

CUMULUS FIELDS HAVE DEVELOPED ACROSS MUCH OF CENTRAL AND EASTERN
TX...BUT LESS PRONOUNCED OVER NORTHERN LA...VERY LITTLE SE OK/SW AR.
FIRST ISOLATED RW JUST POPPED OVER SE TX...EXTENDING TO JUST SOUTH
OF LFK. GOOD SOUTHERLY FLOW NOT LIKELY TO DECOUPLE OVERNIGHT...
WITH DEWPOINTS IN THE 60S...LOW CLOUDS MAKE ARRIVAL SHORTLY AFTER
06Z. WINDS PICK UP FROM SOUTH DURING DAY TUESDAY WITH APPROACH OF
A STRONG COLD FRONT CURRENTLY STILL IN THE NORTHERN ROCKIES. /VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  83  59  68 /  20  20  60  30
MLU  64  82  59  68 /  20  20  60  30
DEQ  60  81  53  68 /  10  40  50  10
TXK  65  82  56  67 /  10  30  60  10
ELD  63  82  55  68 /  10  20  60  10
TYR  64  81  59  68 /  20  20  60  30
GGG  64  82  58  68 /  20  20  60  30
LFK  64  82  63  72 /  20  20  50  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17/07
Hazardous weather outlook, Apr 2, 11:00 AM CST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON APR 2 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON APR 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE ATMOSPHERE WILL BECOME VERY UNSTABLE ACROSS THE FOUR STATE REGION
TUESDAY AFTERNOON AHEAD OF A STRONG COLD FRONT. STRONG TO SEVERE
THUNDERSTORMS SHOULD DEVELOP NORTH OF THE INTERSTATE 30 CORRIDOR
OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS LATE
TUESDAY AFTERNOON. THUNDERSTORMS WILL MOVE SOUTH TO NEAR THE
INTERSTATE 20 CORRIDOR LATE TUESDAY NIGHT INTO EARLY WEDNESDAY
MORNING. SOME OF THESE STORMS WILL LIKELY BECOME SEVERE PRODUCING
LARGE HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.

17

In the hours before

Local storm report, Apr 2, 4:05 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
505 PM CDT MON APR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             N ZAVALLA               31.16N 94.42W
04/02/2007  M0.75 INCH       ANGELINA           TX   TRAINED SPOTTER

&&

ASTEVENS
Local storm report, Apr 2, 4:34 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
534 PM CDT MON APR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     6 N BROADDUS            31.39N 94.27W
04/02/2007                   SAN AUGUSTINE      TX   CO-OP OBSERVER

            1 TREE DOWN ON US 103

&&

AS
Local storm report, Apr 2, 4:47 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
547 PM CDT MON APR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             5 SE CHIRENO            31.45N 94.29W
04/02/2007  E0.88 INCH       SAN AUGUSTINE      TX   BROADCAST MEDIA

&&

AS
Local storm report, Apr 2, 5:20 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CDT MON APR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HAIL             7 S CENTER              31.69N 94.18W
04/02/2007  M1.50 INCH       SHELBY             TX   TRAINED SPOTTER

&&

AS
Local storm report, Apr 2, 5:26 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
626 PM CDT MON APR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             CENTER                  31.79N 94.18W
04/02/2007  M0.75 INCH       SHELBY             TX   TRAINED SPOTTER

&&

ASTEVENS

The radar

The Shreveport radar (KSHV), 56 km away, was scanning. The volume nearest the first event began at 23:50 UTC.

Open the radar archive at this moment

Event by event

4 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, De Soto

When
April 2, 5:50 PM CST
Where
De Soto County, Logansport
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
31.970, -94.000

Thunderstorm Wind, Caddo

When
April 2, 6:46 PM CST
Where
Caddo County, Shreveport
Measured
53 kt (61 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.480, -93.750

Several trees were downed on Overton Brooks Road in extreme southeast Shreveport.

Hail, Caddo

When
April 2, 6:48 PM CST
Where
Caddo County, 3 mi NW of Shreveport
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
32.511, -93.786

Hail, Caddo

When
April 2, 6:50 PM CST
Where
Caddo County, Blanchard
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
32.580, -93.880

Hail, Webster

When
April 2, 7:35 PM CST
Where
Webster County, 7 mi S of Springhill
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
32.899, -93.470

Hail was reported 5 miles north of Sarepta, Louisiana.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21102, 21099, 21097, 21096, 21103.